MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETENE; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETENE; MESH, SURGICAL, POLYMERIC
Model Number PPM4530
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Cellulitis (1768); Chest Pain (1776); Purulent Discharge (1812); Dyspnea (1816); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Muscle Weakness/Atrophy (1967); Necrosis (1971); Pain (1994); Pneumonia (2011); Seroma (2069); Chills (2191); Dizziness (2194); Discomfort (2330); Ascites (2596); Abdominal Distention (2601); Fluid Discharge (2686); Embolism/Embolus (4438); Thrombosis/Thrombus (4440); Sexual Dysfunction (4510); Nodule (4551); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional hernia.It was reported that after implant, the patient experienced necrotic tissue, hard mass, inflammation, drainage, seroma, abscess, adhesions, mesh shrinkage, and pain.Post-operative patient treatment included revision surgery, mesh partially removed, abscess incision and drainage surgery.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after overlay implant, the patient experienced dvt, fluid collection, saddle embolism, blood clot, pneumonia, right heart strain, abnormal troponin, bnp, d-dimer, diastolic dysfunction, elevated rsvp, gas collection, growth of serratia marcescens, staphylococcus aureus, pseudomonas aeruginosa, serosanguinous drainage, shortness of breath, acute pe, chest pain, fever, difficulty standing up straight and moving without pain, abdominal pain, firmness in abdomen, blood loss, serosanguinous drainage, brownish fluid output, cellulitis, swelling, unable to have sex due to pain, induration, tenderness, weakness, dizziness, hemorrhage, chills, creamy drainage, green drainage, uncontrolled blood sugars, necrotic tissue, hard mass, inflammation, drainage, seroma, abscess, adhesions, mesh shrinkage, and pain.Post-operative patient treatment included ct scan, ultrasound, jp drains, pca pump, physical therapy, iv fluids, medication, supplemental oxygen, home health services, procedure for fluid collection, catheter exchange under fluoroscopic guidance, home oxygen, anticoagulation treatment, use of keflex, iv antibiotics, pain medication, wound care, wearing abdominal binder, wound washout, betadine soaked packing, hospitalization, revision surgery, mesh partially removed, abscess incis ion and drainage surgery.
 
Additional Manufacturer Narrative
Additional info: a5a, b2 (added hospitalization and disability), h6 (patient codes, imf codes, ime e2402: "right heart strain, abnormal troponin, bnp, and d-dimer, diastolic dysfunction, elevated rsvp, serratia marcescens, pseudomonas aeruginosa, cannot have sex, induration, uncontrolled blood sugars, mass").Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PARIETENE
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16287222
Report Number9615742-2023-00122
Device Sequence Number20144130
Product Code FTL
UDI-Device Identifier10884521213791
UDI-Public10884521213791
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberPPM4530
Device Catalogue NumberPPM4530
Device Lot NumberSTH1714X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/03/2023
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Hospitalization;
Patient SexMale
Patient Weight52 KG
Patient EthnicityHispanic